MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 CURVED-TIP

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 CURVED-TIP
Model Number 480545-06
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Codes Unspecified Tissue Injury (4559); Insufficient Information (4580)
Date of Event 04/20/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did not receive a da vinci product to perform failure analysis.Stapler logs show the sureform 45 curved-tip stapler instrument was installed 2 times and did not fire any reloads.White reloads were used on both installs.On the first install, the instrument passed initialization but did not attempt any clamps.On the second install, the instrument passed initialization, completed two clamps followed by a 3rd clamp that was aborted.There are 3 completed unclamp events that follow each clamp attempt.A firing was not attempted on this install.There were no stapler related errors in the logs.
 
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary segmentectomy surgical procedure, the sureform 45 curved-tip stapler instrument was blocked on a pulmonary artery and could not be unblocked.The procedure was converted to open surgery.There was a delay of more than 30 minutes.Intuitive surgical, inc.(isi) made multiple follow-up attempts to obtain additional information.However, no further details have been received as of the date of this report.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45 CURVED-TIP
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25183705
Report Number2955842-2026-25124
Device Sequence Number10756118
Product Code GDW
UDI-Device Identifier10886874117597
UDI-Public(01)10886874117597(10)K12251113
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K190999
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number480545-06
Device Catalogue Number480545
Device Lot NumberK12251113 0163
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/23/2026
Initial Report FDA Received Date05/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown